• question-icon

    Is pregnancy possible despite taking oral contraceptive?

default
Posted on Mon, 30 May 2016 in Pregnancy
Question: I had intercourse with my gf on XXXXXXX 3rd... eventually it was the 4th day of her cycle..on the next morning she took unwanted 72(emergency birth control pill) since it was unprotected. After one week around XXXXXXX 10th she had light period , which continued for 3-4 days. On the next month she got a delayed period. That was on 13 th feb. Her regular date is 30th of prev or 1st of current month. Now on 13 th feb( on the first day of her cycle) we had intercourse again. This time too without any protection. But this tym she did not take any pill.. and till today 20 th of march her period is missing..she took test twice..but it came as negetive both the tym..first test she took on 3 rd day after intercourse...and next test..3 days after missed cycle...her cycle is of 31 days...
Both f us are tensed..plz suggest...is thr any chances f pregnancy or any other complication is awaiting..
doctor
Answered by Dr. Manisha Jain 41 minutes later
Brief Answer:
Nothing to worry

Detailed Answer:
Hello sir, thanks for trusting health care magic.I understand your health concerns and anxiety about it.
Tgere is nothing to worry at all as this is all related to I pill intake and nothing else.
Just wait for her periods and in case she doesn't get them in 2 weeks then she will need withdrawal with progesterone for periods.
Take care from next time now.
Regards
Dr Manisha Jain
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Manisha Jain 46 minutes later
Thanks doctor for this prompt response, it surely gave us some clarity and assurance in this context.
Actually she has pms like Nausea, tender breasts , abdominal cramp but her period got stuck some where in between.Can we expect her period to begin soon
since all these pms are popping up....

And you were talking about some withdrawal with progesterone to make this happen.when and where that can be done??
Also one thing she took the pill in January during our first intercourse.
During February she did not take any pills. So is it due the the pill that she had taken in january cause she had her cycle in feb and on the very first day we had our second.

doctor
Answered by Dr. Manisha Jain 4 minutes later
Brief Answer:
I pill in January is the cause

Detailed Answer:
Yes dear the pill in January caused derangement of Feb period and that lead to further problems.
Anyways progesterone is a simple solution which is a routinely available pill and is given for 5 days and after that it will lead to periods in 2-7 days of stopping the pills.
All the best.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Manisha Jain 38 hours later
Thank you so much madam for your valuable suggestion...

Itz 10 days since her cycle is missing. As of now she has pms like abdominal cramp...nausea this kind f things....as stated earlier her regular cycle date is 30 th or 1st of every month..but due to pill her period got delayed to 13 th of feb last month..so can it be considered as irregular??...if so..what is the chance of getting result as positive thn...?? Also she was tensed n stressed throughout the month....can it b the reason of delay?

The kind of abdominal pain she is getting like.. pain is not sustaining.. itz happening for 3-4 mins and then disappears...

Also one thing just for information after how many days the symptoms of pregnancy begin to appear??

Madam i am sorry to bother you again n again... but it would be helpfull if you help us by answering those concerns...

doctor
Answered by Dr. Manisha Jain 5 hours later
Brief Answer:
Wait for periods

Detailed Answer:
I understand your anxiety completely and would like to relieve you from the same.
You can ask any question any time and as many times as it bothers you.
I know your situation and can guide you well.
It takes almost 15-20 days for the symptoms of pregnancy to appear after unprotected intercourse to show symptoms in patients with irregular cycles.
So in my opinion there are minimal chances of pregnancy and thus just because of pregnancy she has delayed periods.
So no need to take any tenaion as yet and just wait for periods.

Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Manisha Jain 16 hours later
I stated earlier feb 13 was the frst day of her cycle.. she had pms before tht..and also that process continued for almost 5 days....so can we assume tht its a delayed period or it can be a side effect of the pill that she took in XXXXXXX .I mean can it be some kind f bleeding due to pill...which we are confusing with periods...

Also if we want to get in touch with you..through this site..how tht can b done...
Can I get your personal mail I'd....I mean off course if it is okay with you.... else no issue...
doctor
Answered by Dr. Manisha Jain 4 minutes later
Brief Answer:
It is just irregular a cycle

Detailed Answer:
Hello dear, the period you had in Feb was her period only as withdrawal bleed comes in 5-7 days after pill intake.
It is common to have irregular periods for 3 months after I pill intake as it interferes with ovarian cycle and can cause problems in regularity.
So in future it will be best to avoid I pill intake and in you guys wish to be sexually active then ask her to start oral pills on regular basis.
In case you have any questions in future you can contact me directly on http://bit.ly/drmanishajain
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Manisha Jain

OBGYN

Practicing since :2007

Answered : 5136 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Abdominal pain

doctor1 MD

I have been suffering from left quadrand pain with my left foot turning purple and the foot being cool to the touch. I had vascular studies done at...

doctor1 MD

For three weeks I have been having severe gnawing upper abdominal pain mainly after eating. Gets worse when I lay down. I stopped eating any oils...

doctor1 MD

Hi I had gallbladder surgery 3-4weeks ago because of gallstones . Last 4 days I noticed that I have reddish spit in the morning .I checked with my...

doctor1 MD

Hi, I got the longer lasting contraceptive fitted last week Monday... I am still having bad lower abdominal pain..... The Nurse told me the pain...

doctor1 MD

My husband got very nauseated and extremely sweaty while urinating. He also got shaky. This happened once before about 5 years ago. What could...

doctor1 MD

I'm having slight bleeding when I urinate and also light vaginal bleeding . I am also having slight abdominal pain . I had cervical cancer and had...

doctor1 MD

Hi doctor so my partner and i had a baby 8 and a half months ago we were using condoms as protection. I have underacfive thyroid . We decided last...

Get personalised answers from verified doctor in minutes across 80+ specialties

133 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Manisha Jain
  • Q - How to get pregnant in old age?

  • Q - Does taking I-pill affect future pregnancy?

  • Q - Suggest home remedies for anemia

  • Q - Do I need to use contraceptives after a tubectomy?

  • Q - What does these ultrasound of cervix indicate?

  • Q - What is a complex ovarian cyst?

  • Q - Suggest treatment for swelling in clitoris due to an UTI

  • Q - Suggest treatment for anxiety and severe depression

  • Q - Does non-penetrative sex lead to pregnancy?

  • Q - What do small cluster of yellow spots near the vagina indicate?

backtotop2